Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 178, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 28, 2000, 3:36 PM CDT for Holmes County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2000, 3:36 PM CDT (20:36 UTC)
- Expired
- Aug 28, 2000, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holmes County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 282036 SVRTLH FLC059-282100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM CDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN FLORIDA * UNTIL 400 PM CDT * AT 336 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER IZAGORA...OR ABOUT 8 MILES SOUTH OF GENEVA...MOVING SOUTH AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM CDT... PITTMAN...MILLER CROSSROADS IZAGORA BARKER STORE LAT...LON 3096 8570 3094 8598 3074 8600 3078 8576 .END 7 TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:10 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 28, 2:10 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 PM EDT MON AUG 28 2000 WATER VAPOR IMAGERY SHOWS UPPER LOW OVER EASTERN NORTH CAROLINA WITH MID TO UPPER LEVEL DRY AIR PUSHING SOUTHWARD THROUGH CENTRAL FLORIDA. ANOTHER UPPER LOW CAN BE SEEN SPINNING OVER THE FLORIDA KEYS. 17Z MSAS PLACES HIGH CENTERED OVER SOUTHERN LA WITH AN E-W RIDGE EXTENDING ACROSS THE GULF COAST STATES INCLUDING MY ENTIRE CWA. WEAK SURFACE LOW EAST OF MELBOURNE WITH A FEW BANDS OF CONVECTION ROTATING INLAND OVER THE COASTAL COUNTIES FROM THE CAPE SOUTH TO NEAR WEST PALM BEACH. CLOSER TO HOME...ONLY AN ISOLATED SHOWER OVER THE COASTAL WATERS MOVING SOUTH. METARS AND VISIBLE IMAGERY SHOW PARTLY CLOUDY AND HAZY CONDITIONS ACROSS THE REGION. MODELS: MODELS SHOW SOME DISPARITY IN THE UPPER LEVEL PATTERN... HOWEVER...THE TREND THROUGH 48 HOURS IS GENERALLY THE SAME. THE AVN WAS THE ONLY MODEL TO PICK UP ON THE UPPER LOW OVER THE KEYS...EVEN SO...IT DAMPENS THIS FEATURE OUT BY 18Z. LOOKING AT WATER VAPOR IMAGERY...THE AVN SEEMS TO HAVE A BETTER HANDLE ON THE POSITION OF THE UPPER LOW OVER THE MID-ATLANTIC. THE UPPER LOW IS FORECAST TO DROP SOUTHWARD AND OPEN UP WITH A DEEP TROUGH EXTENDING SOUTH TO THE NORTHERN OR CENTRAL BAHAMAS BY 12Z TUE. ALL THREE MODELS THEN CLOSE OFF A MUCH BROADER LOW CENTERED EAST OF FLORIDA BY 00Z WED. THE UPPER LOW GRADUALLY DIMINISHES OFF THE SOUTHEAST U.S. AS HIGH PRESSURE OVER THE WESTERN ATLANTIC AND CENTRAL U.S. BRIDGES THE GAP AND CENTERS OVER THE SOUTHEASTERN CORNER OF THE U.S BY 18Z WED WITH A RIDGE OVER THE NATION EAST OF THE ROCKIES. AT THE SURFACE...THE MODELS DIFFER ON HANDLING THE AFOREMENTIONED LOW EAST OF CENTRAL FLORIDA. THE AVN IS VERY AGGRESSIVE IN SPINNING UP A 1002MB LOW AND POSITIONING IT ABOUT 200 MILES EAST OF BRUNSWICK BY 12Z WED WITH DEEP LAYER WRAP AROUND MOISTURE ACROSS THE EASTERN HALF OF MY CWA. THE ETA AND NGM ARE BENIGN WITH THIS FEATURE...INSTEAD SHOW GENERALLY HIGH PRESSURE OVER THE REGION WITH A FEW WEAK LOW CENTERS DROPPING OUT OF GEORGIA WITH DEEP LAYER MOISTURE WELL TO THE SOUTH AND EAST OF MY CWA THOUGH 12Z WED. FORECAST: MODELS SHOW VIGOROUS SHORT WAVE OVER THE CAROLINAS MOVING SOUTHEAST AND OFF THE COAST BY TOMORROW MORNING. ALL DEEP LAYER MOISTURE AND ASSOCIATED PRECIP SHOULD STAY WELL TO THE EAST OF MY CWA. POPS FOR THIS "EVENING" WILL BE EITHER NIL OR SLIGHT CHANCE BASED ON RADAR COVERAGE AT PRESS TIME. OTHERWISE...PARTLY CLOUDY TO MOSTLY CLEAR WITH PATCHY FOG DEVELOPING TOWARD MORNING MOST ZONES. TUESDAY...THE MEAN 1000 TO 700MB FLOW WILL BE NORTHWEST >10 KNOTS WHICH FOR SEA BREEZE CLIMATOLOGY PURPOSES...PROVIDES GENERALLY CHANCE POPS THROUGHOUT THE CWA WITH MAYBE THE EXCEPTION BEING THE VALDOSTA REGION (SLIGHT CHANCE). ETA MODEL FORECAST SOUNDINGS SHOW PWAT INCREASING TOMORROW AFTERNOON TO NEAR 2.0 IN WITH CAPE >4000 J/KG. WILL GO WITH CHANCE POPS ACROSS THE BOARD TUESDAY WITH A LOWER PERCENTAGE OVER THE GA ZONES AND DROP POPS TO SLIGHT CHC FOR TUESDAY "EVENING" FOR WEDNESDAY...WILL NOT EXCEPT RAPID DEVELOPMENT OF SURFACE LOW EAST OF FLORIDA JUST YET. HOWEVER...WITH THE MEAN 1000-700 MB FLOW BECOMING NE >10 KNOTS WE MAY SEE AN INCREASE IN CONVECTION ACROSS MOST OF THE CWA EITHER WAY. FOR NOW...WILL KEEP POPS IN THE UPPER END OF THE CHANCE CATEGORY WITH AN INCREASE IN CLOUD COVER AT LEAST OVER THE BIG BEND ZONES AND LET NEXT SHIFT MAKE THE DECISION AFTER THE BENEFIT OF ANOTHER MODEL RUN. MAV/FWC TEMPS: DISAGREEMENT AT A FEW OF OUR FORECAST POINTS. MAV LOOKS TOO HOT AT DHN TUESDAY (100) WITH FWC SHOWING (94). OTHERWISE MAV GENERALLY A FEW DEGREES ON THE COOL SIDE FOR MAX TEMPS. MIN TEMPS IN GOOD AGREEMENT. WILL BLEND TEMPS WHERE THEY DIFFER. MARINE: WINDS WILL BE WEST TO NORTHWEST THROUGH TUESDAY BECOMING EAST OR NORTHEAST ON WEDNESDAY. WINDS SHOULD STAY BELOW 15 KNOTS WITH SEAS LESS THAN 4 FEET. FIRE WEATHER - NO HIGHLIGHTS EXPECTED. THANKS JAX FOR THE COORDINATION PRELIMINARY NUMBERS... TLH 072/096 072/093 1424 PFN 078/093 077/090 1323 DHN 073/096 072/091 1223 ABY 071/094 071/089 0323 VLD 072/095 070/090 0323 .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:00 PM CDT | Severe Thunderstorm Warning | TAE | Holmes | 30 min |
| Aug 28, 4:27 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 63 min |
| Aug 28, 5:38 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.